Randomized k-Server Algorithms for Growth-Rate Bounded Graphs

Yair Bartal*, Manor Mendel

*Corresponding author for this work

Research output: Contribution to conferencePaperpeer-review

2 Scopus citations

Abstract

The k-server problem is a fundamental online problem where k mobile servers should be scheduled to answer a sequence of requests for points in a metric space as to minimize the total movement cost. While the deterministic competitive ratio is at least k, randomized k-server algorithms have the potential of reaching o(k) competitive ratios. This goal may be approached by using probabilistic metric approximation techniques. This paper gives the first results in this direction obtaining o(k) competitive ratio for a natural class of metric spaces, including d-dimensional grids, and wide range of k. Prior to this work no result of this type was known beyond results for specific metric spaces.

Original languageAmerican English
Pages659-664
Number of pages6
StatePublished - 2004
EventProceedings of the Fifteenth Annual ACM-SIAM Symposium on Discrete Algorithms - New Orleans, LA., United States
Duration: 11 Jan 200413 Jan 2004

Conference

ConferenceProceedings of the Fifteenth Annual ACM-SIAM Symposium on Discrete Algorithms
Country/TerritoryUnited States
CityNew Orleans, LA.
Period11/01/0413/01/04

Bibliographical note

Funding Information:
✩ A preliminary version of this work appears in Proceedings of the 15th Annual ACM–SIAM Symposium on Discrete Algorithms, 2004, pp. 659–664. * Corresponding author. E-mail addresses: yair@cs.huji.ac.il (Y. Bartal), mendelma@yahoo.com (M. Mendel). 1 Supported in part by a grant from the Israeli Science Foundation (195/02). 2 Supported in part by the Landau Center.

Fingerprint

Dive into the research topics of 'Randomized k-Server Algorithms for Growth-Rate Bounded Graphs'. Together they form a unique fingerprint.

Cite this